Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 81, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jun 23, 2011, 3:33 PM EDT for Darlington County, Florence County, South Carolina. It was in force for 57 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2011, 3:33 PM EDT (19:33 UTC)
- Expired
- Jun 23, 2011, 4:30 PM EDT
- In force
- 57 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
Counties Darlington County, SC, Florence County, SC
The radar
The Columbia radar (KCAE), 121 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 3:48 PM EDT | FUNNEL CLOUD | Lamar, SC | REPORTS OF POSSIBLE FUNNEL CLOUD NEAR LAMAR. |
| Jun 23, 3:48 PM EDT | TSTM WND DMG | Lamar, SC | NUMEROUS TREES DOW REPORTED IN LAMAR. |
| Jun 23, 4:16 PM EDT | TSTM WND DMG | 5 Nnw Quinby, SC | TREES...UP TO 12 INCHES IN DIAMETER REPORTEDLY DOWN NEAR THE INTERSECTION OF SOUTH CHARLESTON HIGHWAY AND POCKET ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 23, 2:36 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.6 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1114 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 994 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.0
The text
As transmitted, in the capitals the NWS used until 2016.
459
WUUS52 KILM 231933
SVRILM
SCC031-041-232030-
/O.NEW.KILM.SV.W.0081.110623T1933Z-110623T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
333 PM EDT THU JUN 23 2011
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN FLORENCE COUNTY IN NORTHEAST SOUTH CAROLINA
DARLINGTON COUNTY IN NORTHEAST SOUTH CAROLINA
* UNTIL 430 PM EDT
* AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
WEST OF LAMAR...OR 7 MILES SOUTHEAST OF BISHOPVILLE...AND MOVING
EAST NORTHEAST AT 25 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
LYDIA...
LAMAR...
TIMMONSVILLE...
AUBURN...
DARLINGTON...
FLORENCE...
MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3449 7978 3444 7975 3437 7967 3436 7969
3430 7966 3429 7961 3424 7956 3418 7957
3413 7955 3403 7998 3407 8003 3409 8008
3414 8015 3416 8016 3420 8012 3423 8012
3430 8016
TIME...MOT...LOC 1932Z 252DEG 30KT 3414 8017
$$
HAWKINS3 follow-up statements
260
WWUS52 KILM 231946
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
346 PM EDT THU JUN 23 2011
SCC031-041-232030-
/O.CON.KILM.SV.W.0081.000000T0000Z-110623T2030Z/
DARLINGTON SC-FLORENCE SC-
346 PM EDT THU JUN 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR NORTHERN FLORENCE AND DARLINGTON COUNTIES...
AT 344 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR LAMAR...MOVING EAST NORTHEAST AT 25 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TIMMONSVILLE...AUBURN...FLOYD...DARLINGTON...DOVESVILLE...FLORENCE...
MONT CLARE...QUINBY...MECHANICSVILLE...CLAUSSEN AND MARS BLUFF.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3449 7978 3444 7975 3437 7967 3436 7969
3430 7966 3429 7961 3424 7956 3418 7957
3413 7955 3403 7998 3407 8003 3409 8008
3414 8015 3416 8016 3420 8012 3423 8012
3430 8016
TIME...MOT...LOC 1945Z 252DEG 30KT 3417 8006
$$
HAWKINS224
WWUS52 KILM 232003
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
403 PM EDT THU JUN 23 2011
SCC031-041-232030-
/O.CON.KILM.SV.W.0081.000000T0000Z-110623T2030Z/
DARLINGTON SC-FLORENCE SC-
403 PM EDT THU JUN 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR NORTHERN FLORENCE AND DARLINGTON COUNTIES...
AT 359 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR DARLINGTON...OR 3 MILES SOUTH OF
DARLINGTON...MOVING EAST AT 35 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MONT CLARE...
QUINBY...MECHANICSVILLE...CLAUSSEN AND MARS BLUFF.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3430 8003 3449 7978 3444 7975 3437 7968
3436 7969 3430 7966 3429 7961 3424 7956
3419 7957 3413 7955 3410 7996 3415 8004
3420 8009 3423 8009
TIME...MOT...LOC 2002Z 252DEG 30KT 3427 7983
$$
HAWKINS033
WWUS52 KILM 232024
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
424 PM EDT THU JUN 23 2011
SCC031-041-232034-
/O.EXP.KILM.SV.W.0081.000000T0000Z-110623T2030Z/
DARLINGTON SC-FLORENCE SC-
424 PM EDT THU JUN 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN FLORENCE AND
DARLINGTON COUNTIES WILL EXPIRE AT 430 PM EDT...
AT 424 PM EDT...THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING
HAS WEAKENED...THUS THE WARNING WAS ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3430 8003 3449 7978 3444 7975 3437 7968
3436 7969 3430 7966 3429 7961 3424 7956
3419 7957 3413 7955 3410 7996 3415 8004
3420 8009 3423 8009
TIME...MOT...LOC 2024Z 252DEG 30KT 3371 7941
$$
HAWKINSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:16 PM EDT, 17 minutes earlier.
Area forecast discussion, Jun 23, 3:16 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 316 PM EDT THU JUN 23 2011 .SYNOPSIS... HOT AND HUMID WEATHER CONTINUES TODAY AHEAD OF A COLD FRONT APPROACHING THE CENTRAL APPALACHIANS. THE FRONT WILL STALL AND THEN WEAKEN NORTH OF THE AREA...AND WILL BRING THE CHANCE OF THUNDERSTORMS TO THE EASTERN CAROLINAS. ABOVE NORMAL TEMPERATURES ARE EXPECTED TO CONTINUE THROUGH EARLY NEXT WEEK AS AN UPPER RIDGE BUILDS OVER THE REGION. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... AS OF 3 PM THURSDAY...SEVERE THUNDERSTORM WATCH IN EFFECT FOR THE ENTIRE FORECAST AREA THROUGH 10 PM EDT. AS DISCUSSED EARLIER...THE DRIVING FORCE TO ANTICIPATED SEVERE WEATHER IS AN ELONGATED VORTICITY MAXIMUM ASSOCIATED WITH AN APPROACHING FRONTAL SYSTEM. WHILE THE FRONT WILL NOT LIKELY MAKE IT INTACT ACROSS THE MOUNTAINS...ITS ASSOCIATED UPPER SUPPORT WILL MOVE SE ACROSS THE COASTAL PLAINS THIS AFTERNOON AND EVENING. GIVEN A MODERATELY UNSTABLE ATMOSPHERE...STRONG HEATING AND P/W VALUES UP NEAR 2 INCHES...THERE IS A GOOD POTENTIAL FOR STRONG TO SEVERE CONVECTION. BIGGEST THREAT WILL BE FROM DAMAGING WINDS. ACTIVITY WILL FADE OVERNIGHT AS UPPER SUPPORT PASSES OFFSHORE AND AS DAYTIME HEATING SHUT DOWN. STEADY SWLY FLOW MEANS OVERNIGHT TEMPERATURES WILL CONTINUE TO RUN ABOVE NORMAL...MAINLY IN THE MID 70S FOR MINIMUMS. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/... AS OF 3 AM THURSDAY...TROUGHINESS EXTENDING UP AND DOWN THE MID ATLANTIC AND SOUTHEAST ON FRIDAY. AT THE SURFACE BERMUDA HIGH PRESSURE HOLDS IN PLACE ALONG WITH A PIEDMONT TROUGH. HIGH TEMPS WILL BE CLOSE TO CLIMO AND LOW COVERAGE/SCT CONVECTION EXPECTED WITH BOTH TROUGH AND SEABREEZE SERVING AS FOCI ALTHOUGH THE LATTER WILL NOT MAKE MUCH INLAND PROGRESS. DIURNAL HEATING LOSS WILL LEAD TO LITTLE TO NO STORMS OVERNIGHT SAVE FOR PERHAPS WELL OUTSIDE OF MARINE ZONES OVER GULF STREAM. BOTH THE MID AND UPPER TROUGHS WEAKEN ON SATURDAY WHICH SHOULD BOOST AFTERNOON TEMPS A FEW DEGREES AND ALSO SLIGHTLY DECREASE RAIN CHANCES...PROBABLY DOWN INTO THE SCHC/ISO RANGE. IN CONTRAST TO THE GFS AND TO SOME EXTENT THE PREV FORECAST THE WRF SEEMS TO BE FORMULATING A NEW IDEA...THAT THE WESTERLY DOWNSLOPING ASSOC WITH THE TROUGH DRIES US OUT AND THAT RAIN CHANCES THROUGH THE PERIOD ARE QUITE MINIMAL. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... AS OF 3 PM THURSDAY...AT 850 MB...THE RIDGE WHICH IS WEAKENED A BIT WITH THE TROUGH TO NORTH ON SUNDAY. THE RIDGE SLOWLY BEGINS TO BUILD TO THE WEST WITH TIME... AND THE FORECAST AREA WILL BE IN A TUG-A-WAR WITH THE SOUTHEAST TO SOUTHWEST FLOW AS THE RIDGE BUILDS WESTWARD. THE PRECIPITABLE WATERS REBOUND FROM LOWS AROUND 1.65 INCHES ON SUNDAY MORNING TO APPROACHING 2 INCHES BY MIDDLE OF NEXT WEEK. THE MODELS ARE PROVIDING A SMALL HOPE THAT THE CHANCES FOR AFTERNOON CONVECTION WILL BE RETURNING TO MORE NORMAL PATTERN FOR THE MOISTURE STARVED AREA. FOR TEMPERATURES MAXIMUM TEMPERATURES SHOULD BE CLOSER TO THE MID 90S INLAND AND TO NEAR NINETY AT THE BEACHES. LOW TEMPERATURES LOOK TO REMAIN IN THE MID 70S. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... AS OF 18Z...MODERATE CONFIDENCE IN FORECAST DUE TO POSSIBLE AFTERNOON CONVECTION AND ONGOING WILDFIRE SMOKE DRIFTING INTO THE AREA. CURRENT VIS SATELLITE SHOWS PLUMES OF SMOKE FROM THE WILDFIRE IN SE GEORGIA MAKING ITS WAY UP TO THE TERMINALS CAUSING PERIODS OF MVFR VSBYS. GIVEN THE CURRENT WIND PATTERN EXPECT THIS TO LIKELY PERSIST THROUGHOUT THE DAY. CONVECTION WILL ALSO BE A FORECAST ISSUE LATE THIS AFTERNOON AS UPPER LEVEL ENERGY MOVING THROUGH THE AREA COULD TRIGGER SOME ACTIVITY. ONLY INCLUDING CB IN TAF FOR NOW AS CONVECTION WILL BE ISOLATED AND CONFIDENCE ON COVERAGE AND TIMING IS LOW. APPROACHING LOW PRESSURE SYSTEM IS CREATING A TIGHTENED PG...RESULTING IN GENERALLY STRONGER AND GUSTIER WINDS. SOUTHWEST FLOW WILL BACK TO THE SOUTH AS SEA BREEZE DEVELOPS. OVERNIGHT...REMAINING CLOUD COVER AND STEADY WINDS ALONG WITH NOCTURNAL LLJ SHOULD KEEP ANY FOG/STRATUS FROM DEVELOPING. EXTENDED OUTLOOK...OCCASIONAL RESTRICTIONS POSSIBLE DUE TO ONGOING WILDFIRE IN SE GEORGIA. ISOLATED SHOWERS/THUNDERSTORMS POSSIBLE EACH AFTERNOON. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 3 PM THURSDAY...PERSISTENT S TO SWLY FLOW IN THE 15 TO 20 KT RANGE WILL KEEP SEAS IN THE 3 TO 5 FT RANGE THROUGH THE NEAR TERM. SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... AS OF 3 AM THURSDAY...SOUTHWESTERLY FLOW SO TYPICAL OF JUNE WILL BE SLIGHTLY INCREASED AS THE GRADIENT BETWEEN THE BERMUDA HIGH AND PIEDMONT TROUGH PINCHES. WRF PARTICULARLY AGGRESSIVE IN ITS LOW LEVEL JET AND SUBSEQUENT MIXING DUE TO WARM SSTS. HAVE BUMPED WINDS UP AND SEAS NOW IN SCEC-REQUIRING 3 TO 5 FT RANGE. WINDS ON SATURDAY COULD EITHER MAINTAIN STATUS QUO OR WEAKEN. A WEAKENING TREND WOULD BE SUPPORTED BY THE FACT THAT THE MID LEVEL TROUGH LIFTS AND THE PIEDMONT TROUGH SQUEEZES THE GRADIENT LESS. HOWEVER...MODELS HINTING AT A LOW LEVEL JET TO SLIGHTLY OFFSET THIS. FOR NOW FEEL A GOOD CAUTIOUS APPROACH IS TO FCST SIMILAR CONDITIONS BOTH DAYS. LONG TERM /SUNDAY THROUGH MONDAY/... AS OF 3 PM THURSDAY...THE TROUGH ACROSS THE EASTERN CAROLINAS WILL GIVE WAY TO A MORE CLIMATOLOGICAL PATTERN WITH THE BERMUDA HIGH AND THE SURFACE TROUGH OVER THE NORTH CAROLINA PIEDMONT. THIS WILL ALLOW FOR A SOUTHWEST TO SOUTHERLY FLOW OVER THE WATERS WITH SEA BREEZE INFLUENCES EACH AFTERNOON AND EVENING ACROSS THE COASTAL WATERS. SEAS SHOULD BE WELL BEHAVED AND RANGE BETWEEN 2 AND 3 FEET WITH THE POSSIBILITY OF 4 FEET NORTH OF CAPE FEAR ON TUESDAY. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...DENSE SMOKE ADVISORY UNTIL 8 PM EDT FRIDAY FOR NCZ105-106. MARINE...NONE. && SYNOPSIS...REK NEAR TERM...REK LONG TERM...DRH AVIATION...ECT MARINE...ALL
Hazardous weather outlook, Jun 23, 2:48 PM EDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 248 PM EDT THU JUN 23 2011 NCZ105-106-241900- INLAND PENDER-COASTAL PENDER- 248 PM EDT THU JUN 23 2011 ...DENSE SMOKE ADVISORY IN EFFECT UNTIL 8 PM EDT FRIDAY... ...SEVERE THUNDERSTORM WATCH 542 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE SMOKE ADVISORY. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE SMOKE ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ087-096-099-107>110-SCZ017-023-024-032-033-039-053>056-241900- ROBESON-BLADEN-COLUMBUS-INLAND NEW HANOVER-COASTAL NEW HANOVER- INLAND BRUNSWICK-COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON- FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY-COASTAL HORRY- INLAND GEORGETOWN-COASTAL GEORGETOWN- 248 PM EDT THU JUN 23 2011 ...SEVERE THUNDERSTORM WATCH 542 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-241900- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 248 PM EDT THU JUN 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 23, 3:06 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
306 PM EDT THU JUN 23 2011
SCZ017-231930-
MARLBORO-
306 PM EDT THU JUN 23 2011
...A STRONG THUNDERSTORM WILL MOVE JUST NORTHWEST OF WALLACE...
AT 304 PM EDT...A STRONG THUNDERSTORM WAS...3 MILES NORTHWEST OF
WALLACE...OR 4 MILES NORTH OF CHERAW...MOVING EAST NORTHEAST AT 25
MPH.
THIS STORM COULD INTENSIFY AND BECOME SEVERE WITH LITTLE NOTICE.
STRONG DAMAGING WINDS WOULD BE THE MOST LIKELY IMPACT IF IT DOES
INTENSIFY. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM.
COMMUNITIES IN THE PATH OF THESE STORMS ARE CHAVISTOWN AND WALLACE.
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
LAT...LON 3481 7967 3472 7957 3472 7958 3466 7982
3469 7987 3475 7990 3475 7992 3480 7994
3481 7993
HAWKINSThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 3:06 PM EDT | Special Weather Statement | ILM | Marlboro | 24 min |
| Jun 23, 4:23 PM EDT | Severe Thunderstorm Warning | ILM | Georgetown | 67 min |
| Jun 23, 4:59 PM EDT | Severe Thunderstorm Warning | ILM | Horry, Marion | 46 min |
| Jun 23, 5:03 PM EDT | Severe Thunderstorm Warning | ILM | Williamsburg | 42 min |
| Jun 23, 5:20 PM EDT | Severe Thunderstorm Warning | ILM | Georgetown, Horry | 55 min |
| Jun 23, 5:29 PM EDT | Severe Thunderstorm Warning | ILM | Florence, Georgetown, Horry, Marion, Williamsburg | 50 min |
| Jun 23, 5:40 PM EDT | Severe Thunderstorm Warning | ILM | Horry | 35 min |
| Jun 23, 6:13 PM EDT | Severe Thunderstorm Warning | ILM | Horry | 47 min |
| Jun 23, 7:17 PM EDT | Special Weather Statement | ILM | Horry | 58 min |
| Jun 23, 7:32 PM EDT | Special Marine Warning | ILM | 58 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.